Alert archive / Texas / Wind Advisories in 2015

Wind Advisory 7, NWS Lubbock, TX

November 10, 201522 counties in Texas

NWS Lubbock, TX issued this wind advisory at Nov 10, 2015, 3:36 PM CST for 22 counties in Texas. It took effect at Nov 11, 2015, 6:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 10, 2015, 3:36 PM CST (21:36 UTC)
In effect from
Nov 11, 2015, 6:00 AM CST
Expired
Nov 11, 2015, 3:00 PM CST
In force
9 hr
Issued by
NWS Lubbock, TX
All 22 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2015-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2015-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2684 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

352 
WWUS74 KLUB 102136
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
336 PM CST TUE NOV 10 2015

TXZ021>042-111200-
/O.NEW.KLUB.WI.Y.0007.151111T1200Z-151111T2100Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT...
HART...TULIA...SILVERTON...QUITAQUE...MEMPHIS...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...CEDAR HILL...
MATADOR...ROARING SPRINGS...PADUCAH...HACKBERRY...MORTON...
LEVELLAND...LUBBOCK...RALLS...CROSBYTON...LORENZO...SPUR...
DICKENS...DUMONT...FINNEY...GROW...GUTHRIE...DENVER CITY...
PLAINS...BROWNFIELD...TAHOKA...O'DONNELL...GRAHAM...POST
336 PM CST TUE NOV 10 2015

...WIND ADVISORY IN EFFECT FROM 6 AM TO 3 PM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 3 PM CST WEDNESDAY. 

* TIMING...WEDNESDAY MORNING AND EARLY AFTERNOON.

* WINDS...WESTERLY FROM 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...DRIVERS SHOULD PREPARE FOR STRONG CROSS WINDS ON
  NORTH-SOUTH HIGHWAYS. BLOWING DUST WILL DEVELOP MAINLY ON THE
  CAPROCK AND COULD LEAD TO LOCALLY POOR VISIBILITY NEAR OPEN
  FIELDS. AND WITH FOLIAGE STILL COVERING TREES...THE WIND GUSTS
  COULD CAUSE SMALL TREE LIMBS TO BREAK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
713 
WWUS74 KLUB 110944
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
344 AM CST WED NOV 11 2015


TXZ021>042-112100-
/O.CON.KLUB.WI.Y.0007.151111T1200Z-151111T2100Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT...
HART...TULIA...SILVERTON...QUITAQUE...MEMPHIS...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...CEDAR HILL...
MATADOR...ROARING SPRINGS...PADUCAH...HACKBERRY...MORTON...
LEVELLAND...LUBBOCK...RALLS...CROSBYTON...LORENZO...SPUR...
DICKENS...DUMONT...FINNEY...GROW...GUTHRIE...DENVER CITY...
PLAINS...BROWNFIELD...TAHOKA...O'DONNELL...GRAHAM...POST
344 AM CST WED NOV 11 2015

...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

* TIMING...THIS MORNING AND EARLY AFTERNOON.

* WINDS...WESTERLY FROM 30 TO 35 MPH WITH GUSTS TO 55 MPH.

* IMPACTS...DRIVERS SHOULD PREPARE FOR STRONG CROSS WINDS ON
  NORTH-SOUTH HIGHWAYS. BLOWING DUST WILL DEVELOP MAINLY ON THE
  CAPROCK AND COULD LEAD TO LOCALLY POOR VISIBILITY NEAR OPEN
  FIELDS. WITH FOLIAGE STILL COVERING TREES...THE WIND GUSTS
  COULD CAUSE SMALL TREE LIMBS TO BREAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Nov 10, 3:33 PM CST, 3 minutes earlier.

Area forecast discussion, Nov 10, 3:33 PM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
333 PM CST TUE NOV 10 2015

.SHORT TERM...
STRONG WINDS APPEAR LIKELY TOMORROW MORNING INTO EARLY AFTERNOON FOR
MUCH OF THE AREA...THEN SHOULD WANE IN A HURRY. A STRONG BUT FAST
STORM WILL MOVE FROM THE EASTERN GREAT BASIN THIS EVENING ACROSS THE
ROCKIES OVERNIGHT INTO THE CENTRAL PLAINS WEDNESDAY. WHILE CROSSING
THE CENTRAL HIGH PLAINS WEDNESDAY MORNING...THE STORM IS FORECAST TO
DEEPEN AROUND 90 METERS AT THE 500 MILLIBAR LEVEL. SURFACE LOW
PRESSURE WILL CORRESPONDINGLY DROP OVER THE CENTRAL HIGH PLAINS
AND A STRONG LOW LEVEL WESTERLY WIND MAXIMUM SHOULD SWEEP AROUND
THE BASE OF THIS LOW ACROSS OUR AREA EARLY WEDNESDAY. LATEST
SOLUTIONS SHOW A WIND MAXIMUM UP TO 60 KNOTS WITHIN 1500 TO 2000
FEET OF THE SURFACE. SO THIS IS A BIT OF A CLOSE CALL FOR A HIGH
WIND EVENT ALTHOUGH THE BULK OF OUR GUIDANCE INDICATES LIMITED
DEEP MIXING OWING TO THE EARLY PASSAGE OF THE STORM AND LOW LEVEL
COLD ADVECTION...BUT STILL SOLID WIND ADVISORY LEVEL SPEEDS. WE
ARE ISSUING A WIND ADVISORY FOR TOMORROW FROM NEAR DAYBREAK INTO
THE EARLY AFTERNOON FOR THE BULK OF OUR AREA. SURFACE PRESSURE
GRADIENTS EXPECTED TO WEAKEN RAPIDLY LATE IN THE DAY. RELATIVELY
MILD AIR WILL DOMINATE OVERNIGHT...WE EXPECT SHALLOW MOISTURE AND
PERHAPS LOW CLOUDS TO SPREAD INTO SOUTHEAST ZONES FOR A PERIOD
TONIGHT BEFORE BEING SHOVED EAST. WINDS ALSO SEEM CAPABLE OF AT
LEAST A MINOR DUST EVENT WEDNESDAY. FIRST WIND STORMS OF THE FALL
ARE TRICKY TO ANTICIPATE DUST LEVELS AS THEY DEPEND SOMEWHAT ON
VARIABLE FIELD CONDITIONS DURING HARVEST. RMCQUEEN

.LONG TERM...
WINDS WILL QUICKLY DIMINISH WEDNESDAY EVENING AS THE PARENT STORM
SYSTEM RACES TOWARD THE WESTERN GREAT LAKES AND THE PRESSURE
GRADIENT LOCALLY RELAXES. CLEAR SKIES...DRY AIR AND LIGHT WINDS WILL
ALLOW TEMPERATURES TO FALL EFFICIENTLY. MOST SPOTS ON THE CAPROCK
WILL SEE TEMPERATURES AT OR BELOW THE FREEZING MARK...AND LUBBOCK
COULD EXPERIENCE THE FIRST OFFICIAL FREEZE OF THE FALL. THE LATEST
GUIDANCE HAS COME IN SLIGHTLY WARMER...THOUGH STILL WITHIN A DEGREE
OR TWO OF FREEZING /ON EITHER SIDE/ AT LUBBOCK. GIVEN THAT WE ARE
NOW WELL PAST THE AVERAGE FIRST FREEZE DATE ON THE CAPROCK...WE WILL
NOT BE ISSUING ANY FROST/FREEZE PRODUCTS...BUT WE WILL HIGHLIGHT THE
EXPECTED FREEZE IN THE HWO.

RATHER BENIGN WEATHER WILL FOLLOW LATE WEEK AS LOW AMPLITUDE
SHORTWAVE RIDGING TRAVERSE THE SOUTHERN PLAINS AND SOUTHERLY LOW-
LEVEL WINDS RETURN BEHIND THE DEPARTING SURFACE RIDGE. TEMPERATURES
WILL REMAIN ON THE COOL SIDE OF AVERAGE AS THE EXITING SURFACE HIGH
IS SLOW TO GIVE UP ITS INFLUENCE.

ATTENTION WILL THEN TURN TO A LOW AMPLITUDE SHORTWAVE TROUGH THAT
WILL APPROACH FROM THE WEST LATE WEEKEND AND QUICKLY PASS TO THE
EAST EARLY MONDAY. GRADUALLY INCREASING MOISTURE /FROM THE GULF DOWN
LOW AND FROM THE PACIFIC UP HIGH/ ALONG WITH LIFT FROM THE
DISTURBANCE MAY BE ENOUGH FOR INCREASING SHOWER AND STORM CHANCES.
THE BEST RAIN CHANCES APPEAR TO FAVOR SPOTS EAST AND SOUTHEAST OF
THE AREA...THOUGH WE COULD SEE A FEW SHOWERS IN THE FA ANYTIME FROM
SATURDAY NIGHT THROUGH EARLY MONDAY MORNING...WITH OUR SOUTHEAST
ZONES MOST FAVORED. TEMPERATURES WILL MODERATE TOWARD OR EVEN A FEW
ABOVE AVERAGE BY LATE WEEKEND...DEPENDING ON THE EXTENT/DURATION OF
THE CLOUD COVER.

BREEZY...MILD AND DRY CONDITIONS WILL FOLLOW A PACIFIC FRONT ON
MONDAY BEFORE MORE SIGNIFICANT STORM SYSTEM APPROACHES VIA THE GREAT
BASIN AROUND TUESDAY. THE CURRENT PROJECTIONS WOULD FAVOR MORE WIND
FOR THE SOUTH PLAINS...THOUGH A SLIGHT SOUTHERN SHIFT WOULD GREATLY
IMPROVE PRECIPITATION CHANCES LOCALLY. FOR NOW...WE HAVE ACCEPTED
THE BLENDED GUIDANCE WHICH HAS SLIGHT CHANCE POPS FOR THE NORTHERN
AND EASTERN ZONES MONDAY NIGHT THROUGH TUESDAY NIGHT. THIS SYSTEM
COULD HAVE ENOUGH COLD AIR TO BRING A RISK OF SNOW IN THE
PANHANDLES. IT WILL BE SOMETHING TO KEEP AN EYE ON OVER THE COMING
WEEK.

&&

.FIRE WEATHER...
WESTERLY WINDS FROM 25 TO 30 MPH AT THE 20 FOOT LEVEL ARE EXPECTED
EARLY WEDNESDAY BEHIND A FAST MOVING PACIFIC COLD FRONT AS AN UPPER
LEVEL STORM DEEPENS OVER THE CENTRAL PLAINS. THE AIR WILL BE TYPICAL
DRY...BUT ALSO COOLER WHICH COULD MITIGATE CONCERNS. RFTI VALUES
NEAR 4 ARE EXPECTED WHICH SHOULD RAISE CAUTION...ESPECIALLY AROUND
AREAS OF CURED GRASSES. RMCQUEEN

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 6 AM TO 3 PM CST WEDNESDAY FOR TXZ021>042.

&&

05/23
Hazardous weather outlook, Nov 10, 5:03 AM CST, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
503 AM CST TUE NOV 10 2015

TXZ021>044-111115-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
503 AM CST TUE NOV 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO AROUND 50
MPH ACROSS THE HAZARDOUS WEATHER OUTLOOK AREA...WEDNESDAY MORNING
INTO EARLY AFTERNOON. A WIND ADVISORY MAY LIKELY BE REQUIRED.
FURTHERMORE...AREAS OF BLOWING DUSTS WILL ALSO BE POSSIBLE DURING
THIS TIME.

Nearby

Wind Advisories in Texas, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.